MathOverflow is a question and answer site for professional mathematicians. Join them; it only takes a minute:

Sign up
Here's how it works:
  1. Anybody can ask a question
  2. Anybody can answer
  3. The best answers are voted up and rise to the top

As I understand it, the Nakai-Moishezon criterion gives conditions for the existence of an ample divisor class on an arbitrary proper scheme, and Kleiman's criterion does the same for arbitrary projective schemes (in fact, more generally for 'quasi-divisorial' schemes, as defined in Kleiman's paper).

Are there similar numerical criteria for other 'nice' classes of spaces? In particular, what about Moishezon manifolds? These are not quite schemes, but on the other hand, they nearly are, and they are smooth, so one might hope for a useful result.

share|cite|improve this question
Moishezon manifolds are the same as smooth proper algebraic spaces over $\mathbb{C}$. The Nakai-Moishezon criterion is asserted to hold for algebraic spaces in . – ulrich Sep 12 '13 at 13:56
up vote 2 down vote accepted

This is adding to ulrich's comment. One reference for this result is the following article of Kollár.

MR1064874 (92e:14008) Reviewed Kollár, János(1-UT) Projectivity of complete moduli. J. Differential Geom. 32 (1990), no. 1, 235–268. 14D22 (14H10 14J10)

Edit. Although you did not ask about this, also Seshadri's criterion has been extended to algebraic spaces. Here is one reference by Cornalba.

MR1241126 (94i:14031) Reviewed Cornalba, M. D. T.(I-PAVI) On the projectivity of the moduli spaces of curves. J. Reine Angew. Math. 443 (1993), 11–20. 14H10 (14D22)

share|cite|improve this answer
Thanks for the reference. I had never seen Nakai-Moishezon stated in this generality before. – Rhys Davies Sep 13 '13 at 14:45

Your Answer


By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.